Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Corpus Christi, TX

February 27, 201115 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 27, 2011, 5:00 AM CST for 15 counties in Texas. It took effect at Feb 27, 2011, 12:00 PM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 5:00 AM CST (11:00 UTC)
In effect from
Feb 27, 2011, 12:00 PM CST
Expired
Feb 28, 2011, 6:00 PM CST
In force
30 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
683 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

758 
WWUS84 KCRP 271100
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
500 AM CST SUN FEB 27 2011

...A DANGEROUS WILDFIRE THREAT IS EXPECTED LATE SUNDAY NIGHT AND
MONDAY...

.IT WILL BE BREEZY TO WINDY ACROSS THE COASTAL PLAINS TODAY DUE
TO A VIGOROUS LOW PRESSURE SYSTEM ACROSS WESTERN TEXAS. SOUTHWEST
WINDS ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS WILL PUSH
DRY AIR OUT OF MEXICO TODAY ACROSS THESE AREAS TODAY WHILE
TEMPERATURES SOAR INTO THE MID TO UPR 90S. THIS WILL PROVIDE A
HIGH WILD FIRE THREAT NEAR AND WEST OF HIGHWAY 16 THIS AFTERNOON.
THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS
TONIGHT SENDING A PACIFIC COLD FRONT THROUGH SOUTH TEXAS. THE
FRONT WILL MOVE SOUTHEAST RAPIDLY ACROSS THE REGION REACHING I-35
AROUND 2 AM AND PUSHING OFFSHORE BY SUNRISE. LITTLE TO NO RAIN IS
EXPECTED WITH THE FRONTAL PASSAGE. RELATIVE HUMIDITY VALUES WILL
FALL RAPIDLY BEHIND THE FRONT AS A VERY DRY AIRMASS SPREADS ACROSS
THE REGION. A VERY STRONG INITIAL BURST OF NORTHWEST WINDS WILL
ACCOMPANY THE FRONTAL PASSAGE AND BREEZY CONDITIONS ARE EXPECTED
TO CONTINUE INTO THE AFTERNOON. WINDS WILL BECOME LIGHT RAPIDLY IN
THE EVENING AND RH VALUES WILL RECOVER SLOWLY THROUGH THE NIGHT AS
TEMPERATURES COOL. VERY DRY CONDITIONS WILL OCCUR AGAIN ON
TUESDAY. AN ELEVATED WILD FIRE THREAT WILL LIKELY OCCUR ONCE
AGAIN...HOWEVER WINDS WILL REMAIN WEAK AND THIS SHOULD HELP
MITIGATE THE THREAT SOMEWHAT FOR TUESDAY.

TXZ229-230-239-240-272200-
/O.UPG.KCRP.FW.A.0002.110228T0900Z-110301T0000Z/
/O.NEW.KCRP.FW.W.0004.110227T1800Z-110301T0000Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
500 AM CST SUN FEB 27 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST
MONDAY.

RELATIVE HUMIDITY VALUES WILL DROP TO 15 TO 25 PERCENT ACROSS THE
BRUSH COUNTRY NEAR AND WEST OF HIGHWAY 16 THIS AFTERNOON. SOUTH TO
SOUTHWEST WINDS ARE EXPECTED TO BE 12 TO 18 MPH WITH SOME GUSTS OF
20 TO 25 MPH POSSIBLE. RELATIVE HUMIDITY VALUES WILL RECOVER
BRIEFLY THIS EVENING...BUT WILL FALL RAPIDLY AFTER MIDNIGHT
REACHING 25 PERCENT OVERNIGHT AS A PACIFIC FRONT PUSHES THROUGH
THE REGION. AN INITIAL BURST OF NORTHWEST WINDS OF 20 TO 30 MPH
WITH GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE COLD
FRONT PASSAGE. WINDS WILL DECREASE THROUGH THE MORNING...BUT
NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL
CONTINUE THROUGH EARLY AFTERNOON AS RELATIVE HUMIDITY VALUES DIP
NEAR OR BELOW 10 PERCENT. THIS COMBINATION OF GUSTY WINDS AND VERY
LOW RELATIVE HUMIDITY VALUES WILL PROVIDE A DANGEROUSLY HIGH
WILDFIRE THREAT ON MONDAY ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES
ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

TXZ231>234-241>247-272200-
/O.UPG.KCRP.FW.A.0002.110228T0900Z-110301T0000Z/
/O.NEW.KCRP.FW.W.0004.110228T0900Z-110301T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
500 AM CST SUN FEB 27 2011

...RED FLAG WARNING IN EFFECT FROM 3 AM TO 6 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST MONDAY.

RELATIVE HUMIDITY VALUES WILL DROP RAPIDLY BEHIND A PACIFIC COLD
FRONT EARLY MONDAY MORNING. RELATIVE HUMIDITY VALUES WILL REACH 25
TO 35 PERCENT ACROSS THE COASTAL PLAINS BY MID MORNING MONDAY AND
WILL BOTTOM OUT AT 15 TO 25 PERCENT IN THE AFTERNOON. AN INITIAL
BURST OF NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF
40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE. WINDS WILL
DECREASE THROUGH THE MORNING...BUT NORTHWEST WINDS OF 15 TO 20 MPH
WITH GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON.
THIS COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY
VALUES WILL PROVIDE A HIGH WILDFIRE THREAT ON MONDAY ESPECIALLY GIVEN
VERY DRY BRUSH AND GRASSES ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

MJG
5 follow-up statements
247 
WWUS84 KCRP 272155
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
355 PM CST SUN FEB 27 2011

...A DANGEROUS WILDFIRE THREAT IS EXPECTED TONIGHT AND MONDAY...

.SOUTH TO SOUTHWEST WINDS ACROSS THE BRUSH COUNTRY AND RIO GRANDE
AND VERY WARM TEMPERATURES IN THE 90S TO AROUND 102 HAVE PROVIDED
VERY LOW RH LEVELS OVER THE BRUSH COUNTRY THIS AFTERNOON. GUSTY 
SOUTH TO SOUTHWEST WINDS WILL MAINTAIN RED FLAG CONDITIONS INTO
THE EARLY EVENING HOURS. A LOW PRESSURE SYSTEM WILL MOVE ACROSS
THE SOUTHERN PLAINS TONIGHT SENDING A PACIFIC COLD FRONT THROUGH
SOUTH TEXAS. THE FRONT WILL MOVE SOUTHEAST RAPIDLY ACROSS THE
REGION REACHING I-35 BEFORE 2 AM AND PUSHING OFFSHORE BY SUNRISE.
LITTLE TO NO RAIN IS EXPECTED WITH THE FRONTAL PASSAGE. RELATIVE
HUMIDITY VALUES WILL FALL RAPIDLY BEHIND THE FRONT AS A VERY DRY
AIRMASS SPREADS ACROSS THE REGION. A VERY STRONG INITIAL BURST OF
NORTHWEST WINDS WILL ACCOMPANY THE FRONTAL PASSAGE AND BREEZY
CONDITIONS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON. WINDS WILL
BECOME LIGHT RAPIDLY IN THE EVENING AND RH VALUES WILL RECOVER
SLOWLY THROUGH THE NIGHT AS TEMPERATURES COOL. VERY DRY CONDITIONS
WILL OCCUR AGAIN ON TUESDAY. AN ELEVATED WILD FIRE THREAT WILL
LIKELY OCCUR ONCE AGAIN...HOWEVER WINDS WILL REMAIN WEAK AND THIS
SHOULD HELP MITIGATE THE THREAT SOMEWHAT FOR TUESDAY.


TXZ229-230-239-240-280600-
/O.CON.KCRP.FW.W.0004.000000T0000Z-110301T0000Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
355 PM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT WILL CONTINUE OVER
THE BRUSH COUNTRY INTO EARLY THIS EVENING. SOUTH TO SOUTHWEST
WINDS ARE EXPECTED TO BE 12 TO 18 MPH WITH SOME GUSTS OF 20 TO 25
MPH POSSIBLE. RELATIVE HUMIDITY VALUES WILL RECOVER BRIEFLY THIS
EVENING...BUT WILL FALL RAPIDLY AFTER MIDNIGHT REACHING 25 PERCENT
OVERNIGHT AS A PACIFIC FRONT PUSHES THROUGH THE REGION. AN INITIAL
BURST OF NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF
40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE. WINDS WILL
DECREASE THROUGH THE MORNING...BUT NORTHWEST WINDS OF 15 TO 20 MPH
WITH GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON AS
RELATIVE HUMIDITY VALUES DIP NEAR OR BELOW 10 PERCENT. THIS
COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES
WILL PROVIDE A DANGEROUSLY HIGH WILDFIRE THREAT ON MONDAY
ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

TXZ231>234-241>247-280600-
/O.CON.KCRP.FW.W.0004.110228T0900Z-110301T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
355 PM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
MONDAY. 

RELATIVE HUMIDITY VALUES WILL DROP RAPIDLY BEHIND A PACIFIC COLD
FRONT EARLY MONDAY MORNING. RELATIVE HUMIDITY VALUES WILL REACH
25 TO 35 PERCENT ACROSS THE COASTAL PLAINS BY MID MORNING MONDAY
AND WILL BOTTOM OUT AT 15 TO 20 PERCENT IN THE AFTERNOON. AN
INITIAL BURST OF NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS IN
EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE.
WINDS WILL DECREASE THROUGH THE MORNING...BUT NORTHWEST WINDS OF
15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY
AFTERNOON. THIS COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE
HUMIDITY VALUES WILL PROVIDE A HIGH WILDFIRE THREAT ON MONDAY
ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

TMT
483 
WWUS84 KCRP 280432
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1032 PM CST SUN FEB 27 2011

...A DANGEROUS WILDFIRE THREAT IS EXPECTED TONIGHT AND MONDAY...

.A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS
EARLY MONDAY MORNING SENDING A PACIFIC COLD FRONT THROUGH SOUTH
TEXAS. THE FRONT WILL MOVE SOUTHEAST RAPIDLY ACROSS THE REGION
REACHING I-35 BEFORE 2 AM AND PUSHING OFFSHORE BY SUNRISE. LITTLE
TO NO RAIN IS EXPECTED WITH THE FRONTAL PASSAGE. RELATIVE HUMIDITY
VALUES WILL FALL RAPIDLY BEHIND THE FRONT AS A VERY DRY AIRMASS
SPREADS ACROSS THE REGION. A VERY STRONG INITIAL BURST OF
NORTHWEST WINDS WILL ACCOMPANY THE FRONTAL PASSAGE AND BREEZY
CONDITIONS ARE EXPECTED TO CONTINUE INTO THE AFTERNOON. WINDS WILL
BECOME LIGHT RAPIDLY IN THE EVENING AND RH VALUES WILL RECOVER
SLOWLY THROUGH THE NIGHT AS TEMPERATURES COOL. VERY DRY CONDITIONS
WILL OCCUR AGAIN ON TUESDAY. AN ELEVATED WILD FIRE THREAT WILL
LIKELY OCCUR ONCE AGAIN...HOWEVER WINDS WILL REMAIN WEAK AND THIS
SHOULD HELP MITIGATE THE THREAT SOMEWHAT FOR TUESDAY.

TXZ229-230-239-240-281400-
/O.CON.KCRP.FW.W.0004.000000T0000Z-110301T0000Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
1032 PM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

RELATIVE HUMIDITY VALUES WILL RECOVER BRIEFLY THIS EVENING...BUT
WILL FALL RAPIDLY AFTER MIDNIGHT REACHING 25 PERCENT OVERNIGHT AS
A PACIFIC FRONT PUSHES THROUGH THE REGION. AN INITIAL BURST OF
NORTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE. WINDS WILL DECREASE
THROUGH THE MORNING...BUT NORTHWEST WINDS OF 15 TO 20 MPH WITH
GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY AFTERNOON AS
RELATIVE HUMIDITY VALUES DIP NEAR OR BELOW 10 PERCENT. THIS
COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE HUMIDITY VALUES
WILL PROVIDE A DANGEROUSLY HIGH WILDFIRE THREAT ON MONDAY
ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

TXZ231>234-241>247-281400-
/O.CON.KCRP.FW.W.0004.110228T0900Z-110301T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1032 PM CST SUN FEB 27 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST
MONDAY. 

RELATIVE HUMIDITY VALUES WILL DROP RAPIDLY BEHIND A PACIFIC COLD
FRONT EARLY MONDAY MORNING. RELATIVE HUMIDITY VALUES WILL REACH
25 TO 35 PERCENT ACROSS THE COASTAL PLAINS BY MID MORNING MONDAY
AND WILL BOTTOM OUT AT 15 TO 20 PERCENT IN THE AFTERNOON. AN
INITIAL BURST OF NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS IN
EXCESS OF 40 MPH WILL BE POSSIBLE WITH THE COLD FRONT PASSAGE.
WINDS WILL DECREASE THROUGH THE MORNING...BUT NORTHWEST WINDS OF
15 TO 20 MPH WITH GUSTS AROUND 25 MPH WILL CONTINUE THROUGH EARLY
AFTERNOON. THIS COMBINATION OF GUSTY WINDS AND VERY LOW RELATIVE
HUMIDITY VALUES WILL PROVIDE A HIGH WILDFIRE THREAT ON MONDAY
ESPECIALLY GIVEN VERY DRY BRUSH AND GRASSES ACROSS THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

CB
251 
WWUS84 KCRP 281033
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
433 AM CST MON FEB 28 2011

...A DANGEROUS WILDFIRE THREAT EXPECTED TODAY...

.AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS THE
SOUTHERN PLAINS AND NORTHERN TEXAS TODAY. THE CORRESPONDING COLD
FRONT WILL CONTINUE TO MOVE ACROSS SOUTH TEXAS THEN OFFSHORE LATER
THIS MORNING. MUCH DRIER ATMOSPHERIC CONDITIONS WILL DEVELOP AFTER
FRONTAL PASSAGE. STRONG NORTH TO NORTHWEST WIND WILL DEVELOP
AFTER FRONTAL PASSAGE AND CONTINUE AT LEAST THROUGH EARLY AFTERNOON.
THE COMBINATION OF STRONG WIND AND VERY LOW RELATIVE HUMIDITY
VALUES WILL RESULT IN RED FLAG CONDITIONS TODAY OVER SOUTH TEXAS.
CONDITIONS WILL IMPROVE BY THIS EVENING AS THE WIND DIMINISHES.

TXZ229>234-239>247-281845-
/O.CON.KCRP.FW.W.0004.000000T0000Z-110301T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
433 AM CST MON FEB 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

RELATIVE HUMIDITY VALUES WILL FALL RAPIDLY...AND STRONG NORTH TO
NORTHWEST WIND WILL DEVELOP...BEHIND A COLD FRONT WHICH WILL
CONTINUE TO MOVE TOWARD THE EAST ACROSS SOUTH TEXAS EARLY THIS
MORNING THEN OFFSHORE. AT 20 FEET...SUSTAINED WIND SPEEDS OF 15
TO 25 MPH...WITH GUSTS 30 TO 35 MPH...WILL DEVELOP AFTER FRONTAL
PASSAGE. BY AFTERNOON...RELATIVE HUMIDITY VALUES WILL RANGE FROM
AROUND 10 PERCENT OVER THE RIO GRANDE PLAINS TO 15 TO 25 PERCENT
OVER THE COASTAL BEND AND VICTORIA CROSSROADS. THUS...RED FLAG
CONDITIONS WILL DEVELOP THIS MORNING AND PERSIST AT LEAST THROUGH
EARLY AFTERNOON. AFTERWARD...WIND WILL GRADUALLY DIMINISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

87
455 
WWUS84 KCRP 281836
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1236 PM CST MON FEB 28 2011

...A DANGEROUS WILDFIRE THREAT EXPECTED TODAY...

.THE COMBINATION OF STRONG WIND IN THE WAKE OF A COLD FRONT THAT
PUSHED THROUGH SOUTH TEXAS EARLIER THIS MORNING AND VERY LOW
RELATIVE HUMIDITY VALUES WILL MAINTAIN RED FLAG CONDITIONS THIS
AFTERNOON OVER SOUTH TEXAS. CONDITIONS WILL IMPROVE BY THIS
EVENING AS THE WIND DIMINISHES.

TXZ229>234-239>247-010000-
/O.CON.KCRP.FW.W.0004.000000T0000Z-110301T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1236 PM CST MON FEB 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING.

AT 20 FEET...SUSTAINED WIND SPEEDS OF AROUND 15 MPH WITH GUSTS TO
AROUND 25 MPH...WILL CONTINUE THROUGH THE AFTERNOON. VERY LOW
RELATIVE HUMIDITY VALUES RANGE FROM AROUND 10 PERCENT OVER THE RIO
GRANDE PLAINS TO 15 TO 20 PERCENT OVER THE COASTAL BEND AND
VICTORIA CROSSROADS. THUS... RED FLAG CONDITIONS WILL PERSIST THROUGH
THE AFTERNOON. WIND WILL GRADUALLY DIMINISH THROUGH LATE AFTERNOON
AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

TE
871 
WWUS84 KCRP 282358
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 PM CST MON FEB 28 2011

TXZ229>234-239>247-010100-
/O.EXP.KCRP.FW.W.0004.000000T0000Z-110301T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
558 PM CST MON FEB 28 2011

...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING. 

NORTH WINDS HAVE DECREASED TO 10 TO 15 MPH AND WILL CONTINUE TO
DECREASE THROUGH THE EVENING AND OVERNIGHT HOURS. RELATIVE
HUMIDITY VALUES WILL SLOWLY RECOVER THROUGH THE EVENING AND
OVERNIGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

CB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 27, 4:37 AM CST, 23 minutes earlier.

Area forecast discussion, Feb 27, 4:37 AM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
437 AM CST SUN FEB 27 2011

.SHORT TERM (TODAY THROUGH MONDAY)...WILL BE BREEZY TO WINDY
ACROSS THE COASTAL PLAINS TODAY AS VIGOROUS LOW PRESSURE SYSTEM
MOVES ACROSS THE PLAINS. H925 LLJ WILL LIKELY BE NEAR 45 KNOTS
CENTERED ALONG THE DEEP S TX COAST AND UP THROUGH THE COASTAL
BEND THIS MORNING BUT LUCKILY WILL SHIFT EAST SLOWLY THROUGH THE
DAY. STILL...EXPECT MARGINAL WIND ADVISORY CONDITIONS ACROSS THE
COASTAL BEND WHERE VERY TIGHT TEMP AND PRES GRADIENT WILL EXIST.
THINK THE MARINE LAYER WILL HELP LIMIT MIXING IN NRN COASTAL BEND
KEEPING THIS AREA JUST BELOW ADVISORY CRITERIA. SW COMPONENT IN THE LOW
LEVEL WINDS (ESP H925-H85) WILL ALLOW TEMPS TO SOAR TODAY WITH 90S
NEARLY EVERYWHERE WEST OF HWY 181 AND 77 AND AROUND 100 AT LRD. ONE
CAVEAT TO TEMP FORECAST WILL BE HOW FAST AND HOW FAR EAST CLOUDS
CLR TODAY AS STRATUS HAS PUSHED WEST OF LRD THIS MORNING AND
DEWPOINTS ARE IN THE UPR 60S...BUT GIVEN THE SW FLOW OFF THE DECK
WILL CONTINUE W/ IDEA THAN THE ENTIRE WRN HALF WILL AT LEAST SCT
OUT IF NOT CLR COMPLETELY IN FAR WEST. A COLD FRONT WILL RACE SE
ACROSS THE REGION TONIGHT AS THE LOW PRESSURE SYSTEM MOVES EAST
ACROSS THE PLAINS. A NARROW BAND OF 7-8 MB 3 HOUR PRESSURE RISES
AND H925 WINDS OF 35 TO 45 KTS (STRONGEST WEST) SUGGESTS A
SUBSTANTIAL BURST OF WINDS W/ FROPA ALTHOUGH MODEL AND MOS
FORECAST STILL SEEM TO BE MISSING IT. A RIDICULOUS CAP CAUSED BY
THE SW FLOW AHEAD OF THE FRONT WILL SEVERELY LIMIT PRECIP CHCS AND
ONLY EXPECT A FEW WEAK SHRA AT BEST AND THESE MAY NOT DEVELOP
UNTIL THE FRONT IS JUST OFFSHORE. THIS IS A PACIFIC FRONT WHICH
MEANS IT WILL DELIVER MORE EXTREMELY DRY AIR THAN COLD AIR
ALTHOUGH SOME CAA DOES TAKE PLACE. H85 TEMPS ARE FORECAST TO COOL FROM
THE 20S TO 10-12 DEG C WHICH WILL PROVIDE COOLER HIGHS IN THE 70S
AND 80S ON MON. WINDS WILL DECREASE AFTER THE INITIAL FROPA...BUT
STILL ENOUGH WIND OFF THE DECK TO PROVIDE GUSTY N-NW WINDS THROUGH
EARLY AFTN. SEE THE FIRE WEATHER SECTION FOR MORE ON THE WILD FIRE
POTENTIAL W/ THIS FRONT.

&&

.FIRE WEATHER...STILL APPEARS A SIGNIFICANT RED FLAG EVENT WILL
UNFOLD OVER THE NEXT 24 HOURS. WRN COS WILL SEE DEWPOINTS DROP
THIS AFTN AS WINDS TURN SW OUT OF MEXICO. WITH TEMPS ALSO SOARING
THIS WILL PROVIDE RH VALUES AROUND 20 PERCENT NEAR I-35. A BIT
UNCERTAIN HOW GUSTY THE S-SW WINDS WILL BE THIS AFTN AND GUSTS MAY
FALL SHY OF THE 25 MPH CRITERIA...BUT GIVEN LOW RH VALUES AND
RECENT FIRE BEHAVIOR ON LOW RH DAYS DECIDED TO ISSUE RED FLAG FOR
THE WRN 4 BRUSH COUNTRY/RIO GRANDE PLAINS COS THIS AFTN. THE COLD
FRONT WILL RACE THROUGH THIS REGION SHORTLY AFTER MIDNIGHT AND
SHOULD BE OFFSHORE BEFORE SUNRISE. GUSTY WINDS AND LOW RH VALUES
WILL PROVIDE RED FLAG CONDITIONS OVERNIGHT ACROSS THE BRUSH
COUNTRY. SOME GUSTS COULD REACH 45 MPH WITH THE INITIAL FRONTAL
PASSAGE ESP IN WRN COS BEFORE SUBSIDING IN THE MORNING. RED FLAG
CONDITIONS WILL SPREAD ACROSS THE COASTAL PLAINS EARLY MON
MORNING AND HAVE ALSO HOISTED RED FLAGS FOR THE REMAINING AREAS
BEGINNING LATE TONIGHT. MIN RH VALUES WILL BE DANGEROUSLY LOW WITH
SINGLE DIGITS ACROSS THE WRN HALF AND LESS THAN 20 PERCENT ALL THE
WAT TO THE COAST. WINDS WILL DECREASE BUT STILL MAY GUST TO 25 TO
30 MPH INTO EARLY AFTERNOON. EVEN IF WINDS DIMINISH MORE
QUICKLY...EXTREME RH VALUES WILL MAKE FOR DANGEROUS WILD FIRE
POTENTIAL EVEN WITH MARGINAL WIND SPEEDS. RH VALUES WILL BE VERY LOW
AGAIN ON TUE...BUT WINDS WILL BE LIGHT.

&&

.MARINE...VERY STABLE CONDITIONS OVER THE GULF ARE HELPING TO LIMIT
WIND SPEEDS THIS MORNING AS THE 45 KT LLJ IS NOT ABLE TO MIX MUCH
AT ALL. MODELS STILL INSIST THE OFFSHORE WATER WILL REACH MARGINAL
SCA CONDITIONS AS WELL AS THE SRN BAYS WHICH WILL BE NEAR A VERY
TIGHT TEMP GRADIENT. NRN BAYS AND NEARSHORE WATERS WILL LIKELY
REMAIN BELOW SCA CONDITIONS TODAY AND MOST OF TONIGHT GIVEN THE
HIGHLY STABLE AIRMASS. SRN NEARSHORE WATERS ARE THE TOUGH CALL AS
THEY MAY RESPOND TO THE TEMPS AND PGRAD ENOUGH IN LATE AFTN TO
APPROACH SCA...BUT FOR NOW KEPT IT ONLY FOR SRN BAYS AND OFFSHORE
AREAS. A BRIEF SCA WILL OCCUR W/ THE FROPA ON MON (2-4
HOURS)...BUT WINDS SUBSIDE RAPIDLY AND WILL BE LESS THAN 20 KNOTS
BY EARLY AFTN.

&&

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...QUIET WEATHER EXPECTED
THROUGH THE FIRST PART OF THE EXTENDED PERIOD WITH ZONAL MID AND
UPPER FLOW AND LARGE SURFACE HIGH PRESSURE RIDGE EXTENDING FROM THE
MIDWEST DOWN THROUGH OUR AREA. TEMPERATURES REMAIN ON THE COOL SIDE
OF NORMALS UNTIL WEDNESDAY WHEN RETURN FLOW RESUMES AND INCREASES
TEMPERATURES AND HUMIDITIES AS THE RIDGE AXIS TRANSLATES EAST OF US.

WEATHER REMAINS TRANQUIL WITH GRADUAL TEMPERATURE INCREASES INTO THE
WEEKEND...WHERE MODELS ARE ADVERTISING ANOTHER COLD FRONT PUSHING
THROUGH THE COASTAL BEND. MODELS HAVE BEEN VERY INCONSISTENT WITH
STRENGTH AND TIMING AS ONE WOULD EXPECT AT THIS DISTANCE...SO FOR
NOW WILL MAINTAIN SMALL CHANCE POPS RIGHT AROUND CONSENSUS FRONTAL
PASSAGE TIME...AND DIP TEMPERATURES A BIT THEREAFTER ON THE
ASSUMPTION OF SLIGHTLY DRIER AND COOLER AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  62  78  45  73  /  10  10  10   0   0
VICTORIA          82  58  76  42  73  /  10  20  10   0   0
LAREDO           100  55  83  49  82  /  10  10   0   0   0
ALICE             93  60  79  45  76  /  10  10  10   0   0
ROCKPORT          78  62  75  51  71  /  10  20  10   0   0
COTULLA           95  47  81  41  80  /  10  10   0   0   0
KINGSVILLE        93  62  80  42  75  /  10  10  10   0   0
NAVY CORPUS       78  62  75  53  69  /  10  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 3 AM TO 6 PM CST MONDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM WELLS...
     KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN PATRICIO...
     VICTORIA.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 4 PM CST THIS AFTERNOON
     FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM CST MONDAY FOR THE
     FOLLOWING ZONES: DUVAL...LA SALLE...MCMULLEN...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST MONDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 9 PM CST THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS.

&&

MJG...SHORT TERM
JV...LONG TERM
Hazardous weather outlook, Feb 26, 6:14 AM CST, 22 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 AM CST SAT FEB 26 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271215-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
614 AM CST SAT FEB 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM FOR THE BAYS AND
WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

LOW RELATIVE HUMIDITY VALUES WILL OCCUR ACROSS THE BRUSH COUNTRY ON
SUNDAY AS DRIER AIR MOVES NORTHEAST OUT OF MEXICO. LOW RELATIVE
HUMIDITY VALUES WILL THEN SPREAD ACROSS THE ENTIRE REGION SUNDAY
NIGHT AND MONDAY AS A COLD FRONT PUSHES ACROSS SOUTH TEXAS. THIS
COMBINED WITH BREEZY CONDITIONS AND VERY DRY GRASSES WILL CREATE A
DANGEROUSLY HIGH WILD FIRE THREAT ACROSS THE AREA DURING THIS TIME
FRAME.

STRONG SOUTHERLY WINDS WILL OCCUR ACROSS THE COASTAL BEND AND
PORTIONS OF THE GULF WATERS ON SUNDAY IN ADVANCE OF A VIGOROUS LOW
PRESSURE SYSTEM THAT WILL MOVE ACROSS THE SOUTHERN PLAINS SUNDAY
NIGHT. STRONG OFFSHORE WINDS WILL THEN DEVELOP IN THE WAKE OF THE
PACIFIC COLD FRONT EARLY MONDAY. THIS WILL LEAD TO ROUGH SEAS FOR
SEVERAL HOURS AND SMALL CRAFT ADVISORIES ARE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 5:11 AM CSTWind AdvisoryCRPCalhoun, Goliad, Kleberg, Nueces, Refugio, San Patricio and 1 more13 hr

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.